Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking antibiotic for bladder infection. Developed fever. Taking tylenol. Required treatment?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
My wife has a fever of 102F. She is already on an antibiotic for a bladder infection received on Sunday at the Eisenhour Urgent Care in Palm XXXXXXX She has been taking Tylenol extra strength every 4 hours but the fever persists. What can you suggest I do or get to deal with this. She is 72 years old. She also has had nothing to eat all day but has been taking fluids(juice,Water,tea,etc)

Posted Mon, 18 Feb 2013 in Infections
Answered by Dr. Anantharamakrishnan 26 minutes later
Hi friend,
Welcome to Health Care Magic

She is getting specific treatment - antibiotic.
This need time to take effect.
Till then - a day or two - she needs symptomatic treatment.
She is already receiving it - Tylenol.

Other NSAID) like Ibuprofen help to bring down the fever...But with age and blood pressure, Tylenol is safer.

So tepid sponging is a good alternative - wrap one side [upper and lower limbs] with towels soaked in water at room temperature. Change the sides after a few minutes. Go on rotating. Large areas of skin are covered and the temperature will drop. Very cold water will constrict blood vessels and is not useful.
If she could sit in a tub of water - with head above - the same effect can be achieved in a few minutes!

Disinclination to eat is part of the fever. Once better, she will gain her appetite.
Till then, high energy foods of her choice can be tried.
It is good that she is taking enough fluids. A lot is lost from fever. Good amount of urine is an indicator to show enough fluid intake.

Take care
Wishing speedy recovery
God bless
Good luck

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor